Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 22, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Mar 31, 2011, 1:29 PM EDT for Hillsborough County, Manatee County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2011, 1:29 PM EDT (17:29 UTC)
- Expired
- Mar 31, 2011, 2:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Hillsborough County, FL, Manatee County, FL
The radar
The Tampa radar (KTBW), 15 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 12:46 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 5.5 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 728 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 543 m²/s²
- 0-3 km storm-relative helicity
- 606 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
810
WUUS52 KTBW 311729
SVRTBW
FLC057-081-311800-
/O.NEW.KTBW.SV.W.0022.110331T1729Z-110331T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
129 PM EDT THU MAR 31 2011
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HILLSBOROUGH COUNTY IN FLORIDA.
NORTHERN MANATEE COUNTY IN FLORIDA.
* UNTIL 200 PM EDT
* AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR RUSKIN...OR 16 MILES
EAST OF SAINT PETERSBURG...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RUSKIN.
SUN CITY CENTER.
WIMAUMA.
FORT LONESOME.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 217 AND 240.
THIS INCLUDES INTERSTATE 275 BETWEEN EXITS 2 AND 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR SOUTHWESTERN FLORIDA.
&&
LAT...LON 2750 8268 2758 8261 2760 8261 2761 8258
2768 8254 2769 8252 2773 8250 2776 8247
2777 8243 2781 8211 2759 8207 2742 8247
2744 8269 2745 8270
TIME...MOT...LOC 1729Z 263DEG 28KT 2771 8239
$$
JOHNSON2 follow-up statements
822
WWUS52 KTBW 311749
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
149 PM EDT THU MAR 31 2011
FLC057-081-311800-
/O.CON.KTBW.SV.W.0022.000000T0000Z-110331T1800Z/
MANATEE FL-HILLSBOROUGH FL-
149 PM EDT THU MAR 31 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR SOUTHERN HILLSBOROUGH AND NORTHWESTERN MANATEE COUNTIES...
AT 145 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR SUN CITY CENTER...OR 17 MILES NORTHEAST
OF PALMETTO...MOVING EAST AT 35 MPH.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 224 AND 240.
THIS INCLUDES INTERSTATE 275 BETWEEN EXITS 2 AND 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR SOUTHWESTERN FLORIDA.
&&
LAT...LON 2750 8268 2758 8261 2761 8258 2771 8249
2775 8243 2776 8211 2758 8219 2749 8253
2744 8269 2745 8270
TIME...MOT...LOC 1750Z 263DEG 29KT 2769 8233
$$
JOHNSON642
WWUS52 KTBW 311756
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
156 PM EDT THU MAR 31 2011
FLC057-081-311806-
/O.EXP.KTBW.SV.W.0022.000000T0000Z-110331T1800Z/
MANATEE FL-HILLSBOROUGH FL-
156 PM EDT THU MAR 31 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HILLSBOROUGH AND
NORTHWESTERN MANATEE COUNTIES WILL EXPIRE AT 200 PM EDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR SOUTHWESTERN FLORIDA.
LAT...LON 2750 8268 2758 8261 2761 8258 2771 8249
2775 8243 2776 8211 2758 8219 2749 8253
2744 8269 2745 8270
TIME...MOT...LOC 1756Z 263DEG 29KT 2769 8228
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 9:58 AM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Mar 31, 9:58 AM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
958 AM EDT THU MAR 31 2011
.UPDATE...BUSY MORNING ACROSS WEST CENTRAL FLORIDA WITH INTENSE
AREA OF THUNDERSTORMS SPAWNING MULTIPLE TORNADOES. THE GRIDS WILL
ONLY BE UPDATED FOR MAJOR CHANGES SUCH AS ANY CHANGES TO OUR
WATCHES.
EXPECT THIS LINE OF SHOWERS AND STORMS TO CONTINUE THROUGH AT
LEAST MID AFTERNOON BEFORE A COLD FRONT PUSHES THE ACTIVITY OUT TO
THE EAST.
&&
.AVIATION...
STRONG TO SEVERE CONVECTION REMAINING NORTH OF THE TERMINAL SITES
EARLY THIS MORNING WITH A SOUTHWARD PROGRESSION NOTED IN RADAR
DATA. EXPECT AN INCREASE IN MVFR/IFR CONDITIONS AT PIE-TPA-SRQ
LATER THIS MORNING INTO EARLY THIS AFTERNOON. SRQ AND FMY-RSW WILL
SEE AN INCREASE IN CONVECTIVE ACTIVITY MID-LATER AFTERNOON AS THE
FRONTAL SYSTEM PUSHES SOUTH AND EAST...OTHERWISE VFR CONDITIONS
EXPECTED OVER SOUTHERN TERMINALS THROUGH THE EARLY AFTERNOON.
&&
.MARINE...HAZARDOUS WEATHER CONDITIONS EXIST OVER THE COASTAL
WATERS TODAY. NUMEROUS SHOWERS AND STORMS...SOME SEVERE...WILL
CONTINUE THROUGH MUCH OF THE DAY. THE ACTIVITY HAS BEEN PRIMARILY
NORTH OF TARPON SPRINGS BUT WILL SOON MOVE SOUTHEAST ACROSS THE
REMAINDER OF THE WATERS.
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING
FOR ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO TARPON
SPRINGS OUT 20 TO 60 NM-TAMPA BAY WATERS-TARPON SPRINGS TO
SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT
20 TO 60 NM.
&&
UPDATE/MARINE...JILLSON
AVIATION...LAMARREHazardous weather outlook, Mar 31, 5:52 AM EDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 552 AM EDT THU MAR 31 2011 FLZ039-042-043-048>052-055>057-060>062-065-312200- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 552 AM EDT THU MAR 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A COLD FRONT WILL MOVE ACROSS THE AREA LATER TODAY BRINGING SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS COULD BE STRONG TO SEVERE AND PRODUCE DAMAGING WINDS AND AN ISOLATED TORNADO. OTHERWISE STORMS WILL CONTAIN DEADLY LIGHTNING AND LOCALLY HEAVY RAINFALL RESULTING IN MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. ...RIP CURRENT IMPACT... MODERATE SOUTH TO SOUTHWEST WINDS TODAY WILL ALLOW FOR A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. ANOTHER METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS. THEN...SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION MAY BE NEEDED. CARLISLE
In the hours before
Local storm report, Mar 31, 12:43 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1243 PM EDT THU MAR 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM TORNADO 1 N BARTOW 27.91N 81.85W
03/31/2011 POLK FL PUBLIC
TREES AND POWER LINES DOWN JUST NORTH OF BARTOW.
&&
NOAHLocal storm report, Mar 31, 12:53 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1253 PM EDT THU MAR 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM TSTM WND GST 4 SSE BUOY C21 27.62N 82.65W
03/31/2011 M88 MPH GMZ830 FL MESONET
SUNSHINE SKYWAY BRIDGE NORTH TOWER WEATHER STATION
RECORDED SUSTAINED WINDS OF 71 MPH WITH GUSTS TO 88.
STATION IS LOCATED 300 FEET ABOVE THE WATER.
&&
ASMSpecial weather statement, Mar 31, 12:53 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1253 PM EDT THU MAR 31 2011
FLZ051-052-311745-
POLK-HILLSBOROUGH-
1253 PM EDT THU MAR 31 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
HILLSBOROUGH AND SOUTHERN POLK COUNTIES FOR WITH STRONG WIND GUSTS
VALID UNTIL 145 PM EDT...
AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
LOCATED 6 MILES SOUTHWEST OF FORT MEADE...OR 12 MILES NORTH OF
WAUCHULA...MOVING EAST AT 60 MPH WILL AFFECT FORT MEADE...LAKE WALES
AND FROSTPROOF.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE
PONDING OF WATER ON ROADWAYS.
AT 1245 PM...WIND GUSTS TO 43 MPH WERE MEASURED AT FROSTPROOF.
&&
LAT...LON 2765 8215 2779 8214 2801 8138 2787 8130
2785 8127 2785 8124 2782 8120 2765 8113
TIME...MOT...LOC 1653Z 249DEG 53KT 2774 8182
JOHNSONLocal storm report, Mar 31, 12:58 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1258 PM EDT THU MAR 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM FUNNEL CLOUD 5 E CYPRESS GARDENS 27.99N 81.61W
03/31/2011 POLK FL TRAINED SPOTTER
RAIN WRAPPED FUNNEL CLOUD NORTH OF HIGHWAY 60 IN LAKE
WALES.
&&
NOAHLocal storm report, Mar 31, 1:01 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
101 PM EDT THU MAR 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM FUNNEL CLOUD 2 NW LAKE WALES 27.92N 81.61W
03/31/2011 POLK FL TRAINED SPOTTER
RAIN WRAPPED FUNNEL CLOUD NORTH OF HIGHWAY 60 IN LAKE
WALES. CORRECTED LAT LON.
&&
NOAHLocal storm report, Mar 31, 1:02 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
102 PM EDT THU MAR 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM MARINE TSTM WIND 33 WNW ANCLOTE GULF PAR 28.31N 83.31W
03/31/2011 M51.00 MPH GMZ870 XX BUOY
COMPS STATION C14 MEASURED A WIND GUST OF 44 KNOTS.
0630 AM MARINE TSTM WIND 4 WNW CLEARWATER 27.98N 82.83W
03/31/2011 M39.00 MPH PINELLAS FL C-MAN STATION
CO-OPS SITE AT CLEARWATER BEACH REPORTED A WIND GUST OF
34 KNOTS.
0635 AM HAIL 2 NE NEW PORT RICHEY 28.27N 82.70W
03/31/2011 E0.50 INCH PASCO FL TRAINED SPOTTER
HALF INCH HAIL REPORTED IN NEW PORT RICHEY.
0636 AM TSTM WND GST 3 W HOLIDAY 28.19N 82.79W
03/31/2011 E61.00 MPH PASCO FL C-MAN STATION
COMPS STATION AT ANCLOTE GULF PARK MEASURED A WIND GUST
OF 53 KNOTS.
0636 AM MARINE TSTM WIND 4 WSW HOLIDAY 28.15N 82.80W
03/31/2011 M56.00 MPH GMZ850 FL C-MAN STATION
COMPS STATION AT FRED HOWARD PARK MEASURED A WIND GUST OF
49 KNOTS.
0640 AM HAIL SSE PORT RICHEY 28.28N 82.73W
03/31/2011 E0.50 INCH PASCO FL PUBLIC
PEA TO MARBLE SIZED HAIL WITH 30 TO 40 MPH WINDS.
0642 AM MARINE TSTM WIND 6 NNE HUDSON 28.43N 82.67W
03/31/2011 M53.00 MPH HERNANDO FL C-MAN STATION
COMPS STATION AT ARIPEKA MEASURED A WIND GUST OF 46
KNOTS.
0658 AM TSTM WND DMG 5 E NEW PORT RICHEY 28.26N 82.64W
03/31/2011 PASCO FL LAW ENFORCEMENT
TREES DOWN NEAR RIVER RIDGE BLVD AND TALL PINES BLVD.
REPORTED BY PASCO COUNTY SHERIFFS OFFICE.
0702 AM HAIL WESLEY CHAPEL 28.24N 82.33W
03/31/2011 E0.50 INCH PASCO FL TRAINED SPOTTER
PEA TO MARBLE SIZED HAIL REPORTED BY SPOTTER.
0821 AM FUNNEL CLOUD 3 SW ODESSA 28.17N 82.62W
03/31/2011 HILLSBOROUGH FL PUBLIC
REPORTED BY PUBLIC.
0836 AM TSTM WND DMG 1 S LUTZ 28.12N 82.46W
03/31/2011 HILLSBOROUGH FL LAW ENFORCEMENT
SOME TREE DAMAGE AND POWER LINES DOWN. TIME ESTIMATED
BASED ON RADAR.
0855 AM TORNADO 3 ENE LUTZ 28.16N 82.42W
03/31/2011 HILLSBOROUGH FL BROADCAST MEDIA
NUMEROUS REPORTS OF TORNADO AND FUNNEL THAT MOVED FROM
ODESSA TO NEAR LUTZ TO NEAR INTERSTATE 75 JUST SOUTH OF
THE PASCO COUNTY LINE. TIME ESTIMATED BASED ON RADAR.
0900 AM TSTM WND DMG HILLSBOROUGH RIVER STAT 28.10N 82.28W
03/31/2011 HILLSBOROUGH FL EMERGENCY MNGR
SEVERAL TREES DAMAGED IN PARK. REPORTED AS NO BIG DEAL.
0914 AM TORNADO 5 N KATHLEEN 28.19N 82.03W
03/31/2011 POLK FL EMERGENCY MNGR
NUMEROUS REPORTS OF TORNADO NORTH OF KATHLEEN.
0930 AM FUNNEL CLOUD 9 N GIBSONIA 28.24N 81.99W
03/31/2011 POLK FL EMERGENCY MNGR
VISUAL ON FUNNEL. NOT ON GROUND AT TIME.
1005 AM TSTM WND DMG BROOKSVILLE 28.55N 82.39W
03/31/2011 HERNANDO FL EMERGENCY MNGR
NUMEROUS REPORTS OF TREE DAMAGE AND POWER LINES DOWN IN
AND AROUND THE BROOKSVILLE AREA. SOME REPORTS TO 911 MAY
BE FROM YESTERDAYS SEVERE WEATHER. CORRECTED WEATHER
TYPE.
1105 AM TSTM WND GST INDIAN ROCKS BEACH 27.90N 82.84W
03/31/2011 E70.00 MPH PINELLAS FL MESONET
RECORDED FROM A HOME WEATHER STATION. CORRECTED TIME.
1115 AM TSTM WND DMG 4 ESE LARGO 27.88N 82.73W
03/31/2011 PINELLAS FL AMATEUR RADIO
POSSIBLE TORNADO. DEBRIS IN THE AIR WITH HORIZONTAL RAIN.
1116 AM HEAVY RAIN HERNANDO 28.91N 82.37W
03/31/2011 E0.00 INCH CITRUS FL EMERGENCY MNGR
ONE ROAD CLOSED IN HERNANDO.
1116 AM HEAVY RAIN FLORAL CITY 28.74N 82.29W
03/31/2011 E0.00 INCH CITRUS FL EMERGENCY MNGR
HEAVY RAIN HAS CLOSED TWO ROADS IN FLORAL CITY.
1116 AM HEAVY RAIN CRYSTAL RIVER 28.90N 82.60W
03/31/2011 E0.00 INCH CITRUS FL EMERGENCY MNGR
LOCALIZED FLOODING.
1118 AM TSTM WND GST ALBERT WHITTED AIRPORT 27.77N 82.63W
03/31/2011 M59.00 MPH PINELLAS FL ASOS
51 KNOTS
1118 AM TSTM WND DMG MADEIRA BEACH 27.80N 82.79W
03/31/2011 PINELLAS FL TRAINED SPOTTER
ROOF DAMAGE AND SIGNS BLOWING ACROSS ROAD.
1118 AM NON-TSTM WND GST SAINT PETERSBURG-CLEARW 27.91N 82.69W
03/31/2011 M55.00 MPH PINELLAS FL ASOS
48 KNOTS
1120 AM TSTM WND DMG GULFPORT 27.75N 82.71W
03/31/2011 PINELLAS FL TRAINED SPOTTER
ROOF RIPPED OFF BUILDING ON GULF BLVD. SPOTTER CLAIMS
APPROX. 30 FEET OF ROOF PEELED OFF.
1120 AM TSTM WND DMG 5 SSW CLEARWATER 27.90N 82.79W
03/31/2011 PINELLAS FL BROADCAST MEDIA
ROOF AND STRUCTURE DAMAGE NEAR LARGO MALL. ALSO REPORT OF
300 FOOT TOWER COLLAPSE IN AREA.
1120 AM TSTM WND DMG 2 SW LARGO 27.89N 82.80W
03/31/2011 PINELLAS FL TRAINED SPOTTER
SPOTTER REPORTS DAMAGE TO NUMEROUS MOBILE HOMES IN THE
VICINITY OF ULMERTON RD. AND RIDGE RD.
1120 AM TORNADO 5 W BRANDON 27.92N 82.37W
03/31/2011 HILLSBOROUGH FL LAW ENFORCEMENT
UNCONFIRMED TORNADO. REPORTS OF TWO OVERTURNED VEHICLES.
1131 AM TSTM WND GST MACDILL AIR FORCE BASE 27.85N 82.52W
03/31/2011 M61.00 MPH HILLSBOROUGH FL ASOS
53 KNOT WIND GUST AT KMCF ASOS.
1135 AM TSTM WND GST 4 SSE BUOY C21 27.62N 82.65W
03/31/2011 M88.00 MPH GMZ830 FL MESONET
SUNSHINE SKYWAY BRIDGE NORTH TOWER WEATHER STATION
RECORDED SUSTAINED WINDS OF 71 MPH WITH GUSTS TO 88.
STATION IS LOCATED 300 FEET ABOVE THE WATER.
1136 AM TSTM WND DMG 5 NE PINELLAS PARK 27.90N 82.63W
03/31/2011 GMZ830 FL BROADCAST MEDIA
OVERTURNED TRACTOR TRAILER AT 4TH STREET EXITON
INTERSTATE 275. CORRECTED TIME.
1140 AM TSTM WND DMG 2 ESE TAMPA 27.95N 82.44W
03/31/2011 HILLSBOROUGH FL COUNTY OFFICIAL
NUMEROUS ROOFS MISSING AROUND TAMPA PORT AUTHORITY.
STORAGE CONTAINERS ROUGHLY 40 FEET LONG TURNED OVER.
1140 AM TORNADO 5 W BRANDON 27.92N 82.37W
03/31/2011 HILLSBOROUGH FL LAW ENFORCEMENT
UNCONFIRMED TORNADO. REPORTS OF TWO OVERTURNED VEHCILES.
TIME ESTIMATED.
1141 AM TSTM WND GST 2 ESE RUSKIN 27.70N 82.40W
03/31/2011 E44.00 MPH HILLSBOROUGH FL NWS EMPLOYEE
AT NWS OFFICE IN RUSKIN.
1155 AM HAIL 3 W PLANT CITY 28.01N 82.18W
03/31/2011 M0.75 INCH HILLSBOROUGH FL TRAINED SPOTTER
1205 PM TSTM WND GST LAKELAND HIGHLANDS 27.96N 81.95W
03/31/2011 E66.00 MPH POLK FL MESONET
HOME WEATHER STATION.
1205 PM TSTM WND DMG LAKELAND LINDER AIRPORT 27.99N 82.02W
03/31/2011 POLK FL EMERGENCY MNGR
HANGER COLLAPSE WITH PEOPLE INSIDE. PLANES FLIPPED OVER
AT SUN N FUN EVENT.
1206 PM TORNADO MULBERRY 27.90N 81.97W
03/31/2011 POLK FL AMATEUR RADIO
TORNADO SPOTTED ON GROUND IN MULBERRY.
1210 PM TORNADO 1 N BARTOW 27.91N 81.85W
03/31/2011 POLK FL PUBLIC
TREES AND POWER LINES DOWN JUST NORTH OF BARTOW.
1215 PM TSTM WND GST WINTER HAVEN AIRPORT 28.06N 81.75W
03/31/2011 M73.00 MPH POLK FL ASOS
63 KNOT WIND GUST AT KGIF ASOS.
1225 PM TSTM WND DMG CYPRESS GARDENS 28.00N 81.69W
03/31/2011 POLK FL TRAINED SPOTTER
TWO LARGE TREES UPROOTED AT APARTMENT COMPLEX. SPOTTER
ESTIMATED WIND GUST OF 60 MPH FOR APPROXIMATELY 30
SECONDS.
1225 PM FUNNEL CLOUD 2 NW LAKE WALES 27.92N 81.61W
03/31/2011 POLK FL TRAINED SPOTTER
RAIN WRAPPED FUNNEL CLOUD NORTH OF HIGHWAY 60 IN LAKE
WALES. CORRECTED LAT LON.
&&
NOAHThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:57 PM EDT | Special Marine Warning | TBW | 63 min | |
| Mar 31, 1:06 AM EDT | Special Marine Warning | TBW | 54 min | |
| Mar 31, 4:50 AM EDT | Small Craft Advisory | TBW | 17 hr | |
| Mar 31, 5:47 AM EDT | Special Marine Warning | TBW | 58 min | |
| Mar 31, 6:10 AM EDT | Tornado Warning | TBW | Hernando, Pasco | 50 min |
| Mar 31, 6:23 AM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pasco, Pinellas | 52 min |
| Mar 31, 6:43 AM EDT | Special Marine Warning | TBW | 62 min | |
| Mar 31, 7:15 AM EDT | Special Weather Statement | TBW | Polk | 45 min |
| Mar 31, 7:30 AM EDT | Severe Thunderstorm Warning | TBW | Polk | 45 min |
| Mar 31, 7:49 AM EDT | Special Marine Warning | TBW | 26 min | |
| Mar 31, 7:53 AM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pasco, Pinellas | 52 min |
| Mar 31, 8:24 AM EDT | Tornado Warning | TBW | Hillsborough, Pasco, Pinellas | 51 min |
| Mar 31, 8:38 AM EDT | Special Weather Statement | TBW | Levy | 52 min |
| Mar 31, 8:47 AM EDT | Special Marine Warning | TBW | 58 min | |
| Mar 31, 8:57 AM EDT | Tornado Warning | TBW | Hillsborough, Pasco, Polk | 33 min |
| Mar 31, 9:13 AM EDT | Special Marine Warning | TBW | 92 min | |
| Mar 31, 9:14 AM EDT | Special Weather Statement | TBW | Citrus, Hernando | 46 min |
| Mar 31, 9:26 AM EDT | Special Marine Warning | TBW | 94 min | |
| Mar 31, 9:29 AM EDT | Tornado Warning | TBW | Polk | 19 min |
| Mar 31, 9:36 AM EDT | Special Weather Statement | TBW | Hernando, Sumter | 39 min |
| Mar 31, 9:37 AM EDT | Areal Flood Advisory | TBW | Citrus, Hernando, Pasco, Polk, Sumter | 113 min |
| Mar 31, 9:39 AM EDT | Special Weather Statement | TBW | Levy | 51 min |
| Mar 31, 9:44 AM EDT | Tornado Warning | TBW | Citrus, Hernando, Sumter | 31 min |
| Mar 31, 10:09 AM EDT | Special Marine Warning | TBW | 51 min | |
| Mar 31, 10:14 AM EDT | Severe Thunderstorm Warning | TBW | Hernando, Sumter | 31 min |
| Mar 31, 10:29 AM EDT | Tornado Warning | TBW | Pinellas | 61 min |
| Mar 31, 10:37 AM EDT | Special Weather Statement | TBW | Citrus | 38 min |
| Mar 31, 10:52 AM EDT | Special Marine Warning | TBW | 23 min | |
| Mar 31, 11:09 AM EDT | Special Marine Warning | TBW | 66 min | |
| Mar 31, 11:14 AM EDT | Tornado Warning | TBW | Hillsborough, Pinellas | 46 min |
| Mar 31, 11:22 AM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Manatee, Pinellas | 38 min |
| Mar 31, 11:35 AM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Polk | 40 min |
| Mar 31, 11:47 AM EDT | Areal Flood Advisory | TBW | Hillsborough, Pinellas | 88 min |
| Mar 31, 11:51 AM EDT | Tornado Warning | TBW | Hillsborough, Polk | 39 min |
| Mar 31, 11:57 AM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Polk | 33 min |
| Mar 31, 12:01 PM EDT | Special Marine Warning | TBW | 59 min | |
| Mar 31, 12:01 PM EDT | Severe Thunderstorm Warning | TBW | Manatee | 44 min |
| Mar 31, 12:10 PM EDT | Special Weather Statement | TBW | Pinellas | 50 min |
| Mar 31, 12:13 PM EDT | Tornado Warning | TBW | Polk | 32 min |
| Mar 31, 12:16 PM EDT | Flash Flood Warning | TBW | Polk | 59 min |
| Mar 31, 12:23 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 22 min |
| Mar 31, 12:25 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Manatee, Pinellas | 35 min |
| Mar 31, 12:27 PM EDT | Special Marine Warning | TBW | 63 min | |
| Mar 31, 12:53 PM EDT | Special Weather Statement | TBW | Polk | 52 min |
| Mar 31, 1:02 PM EDT | Special Marine Warning | TBW | 118 min | |
| Mar 31, 1:25 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Manatee, Pinellas, Polk | 2 hr |
| Mar 31, 1:34 PM EDT | Special Weather Statement | TBW | Hillsborough, Pinellas | 41 min |
| Mar 31, 2:01 PM EDT | Special Weather Statement | TBW | Manatee | 44 min |
| Mar 31, 2:29 PM EDT | Special Weather Statement | TBW | Manatee, Sarasota | 46 min |
| Mar 31, 2:33 PM EDT | Special Marine Warning | TBW | 57 min | |
| Mar 31, 3:13 PM EDT | Special Weather Statement | TBW | Hernando, Sumter | 47 min |
| Mar 31, 3:16 PM EDT | Special Weather Statement | TBW | Pinellas | 44 min |
| Mar 31, 3:18 PM EDT | Special Marine Warning | TBW | 12 min | |
| Mar 31, 3:21 PM EDT | River Flood Warning | TBW | Pasco | 7 days |
| Mar 31, 3:21 PM EDT | River Flood Warning | TBW | Hillsborough | 3 days |
| Mar 31, 3:35 PM EDT | Special Marine Warning | TBW | 115 min | |
| Mar 31, 4:27 PM EDT | Special Weather Statement | TBW | Manatee, Polk | 63 min |
| Mar 31, 4:39 PM EDT | Severe Thunderstorm Warning | TBW | Hardee, Hillsborough, Manatee, Sarasota | 36 min |
| Mar 31, 4:51 PM EDT | Severe Thunderstorm Warning | TBW | Manatee, Sarasota | 24 min |
| Mar 31, 5:18 PM EDT | Special Marine Warning | TBW | 57 min | |
| Mar 31, 5:22 PM EDT | Special Weather Statement | TBW | DeSoto, Hardee, Highlands, Sarasota | 53 min |
| Mar 31, 6:03 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pasco, Pinellas | 29 min |
| Mar 31, 6:14 PM EDT | Special Marine Warning | TBW | 61 min | |
| Mar 31, 7:47 PM EDT | Special Marine Warning | TBW | 58 min | |
| Mar 31, 7:55 PM EDT | Special Weather Statement | TBW | Charlotte | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.